MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP130RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent primary breast reconstruction with artoura breast tissue expander 475cc breast prosthesis.Deflation of the right expander was visually determined.As a result, the patient underwent removal and replacement with artoura breast tissue expander 475cc breast prosthesis on (b)(6) 2018.The patient experienced no accompanying symptoms.
 
Additional Manufacturer Narrative
On 6/14/2018, the mentor failure analysis lab has received the device for evaluation.On 7/4/2018, a device history record review was performed for the complaint device.As a result, the manufacturing date and expiration date fields have been updated.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Device investigation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Upon initial inspection, the device appears intact.Leak testing was performed in accordance with mentor procedures and no leak sites were detected.No other anomalies were discovered.Complaint was not confirmed.The dhr was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.There is no evidence that the issue is related with manufacturing.Tissue expanders are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7584734
Report Number1645337-2018-03539
Device Sequence Number2355044
Product Code LCJ
UDI-Device Identifier00081317024316
UDI-Public00081317024316
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Catalogue NumberSMXP130RH
Device Lot Number7556304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer05/18/2018
05/18/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date07/06/2018
07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR